• daisycake123 daisycake123
    October 15, 2009
    Anyone have bad stomach pain with Arava
    daisycake123 daisycake123
    October 15, 2009

    I have been on ARAVA 20mg for a little over 2 weeks and had a funny feeling in my stomach and then day before yesturday I have a terrible stomach pain all day and my stomach has been of fire since them even though I take Nexium twice a day.  I have had stomach problem for years and I had been doing well until RA  and RA meds.  The methotrxate made me sick after being on it for a month, Sulfasalozine gave me terrible reflux the second night kept me up all night, and now after 2 weeks the stomach pain.  Any insight would be helpful.  My stomach problems consist of an emptying problem the stomach emptys 2 times as slow as normal.  Help!

    READ MORE

FROM OUR EXPERTS

  • Lene  Andersen
    Health Guide
    October 21, 2009
    Lene  Andersen
    Health Guide
    October 15, 2009

    All RA meds have possible side effects in the stomach. When I was on the Arava, it gave me a horrible diarrhea, but I've heard of people who do very well on it for a long time. There are some tips and tricks you can use to help your stomach - check out the post I wrote last year on managing side effects. If it doesn't help, I'd recommend going back to your doctor and talk about other treatment options. Although we can expect to live with certain side effects, they need to be manageable and yours sound like they may not be.

     

    Good luck! please let us know how it goes.

    • daisycake123
      October 21, 2009
      daisycake123
      October 21, 2009

      I just read your post I take Nexium twice a day for my long standing stomach problem, cant take Naids at all and have to be careful what I take, I have lived with stomach problems for 10 years and its is better now that it has been in ten years, but when I find something it doesnot like I just dont do it.  I did take a dose of Arava this mourning and it made my stomach feel bad, and I am haveing a little flare because I geuss I have been on Arava long enough that being without it is making my body mad, and if one dose bothered after being off a week you arent going to make me take anymore I have only in the last day or two wanted to eat. I have been forcing myself to eat so I dont lose any weight and feel bad because I not eating.

      READ MORE

FROM OUR COMMUNITY

  • Hope October 16, 2009
    Hope
    October 15, 2009

    When I first started using it I had stomach problems.  I always felt full, never hungry and it gave me bad gas.  However after a bout a month it went away.  You just have ride it out.  It will get better.  I also lost about 8 pounds but gained it back once the stomach issue ended.

    READ MORE
  • amy's compassion October 18, 2009
    amy's compassion
    October 15, 2009

    So sorry for your discomfort. I'm going through the same side effects: sudden stomach pains, nausea, fatigue and diarrhea. It comes and goes, too. I take immodium for the diarrhea and suck on peppermint candy for nausea. I started Arava about three weeks ago so I can't tell you how long your stomach pains will continue. Sometimes we have to just ride it out to see if these side effects outweigh any benefits we may encounter. Keep on fighting!

    READ MORE
    • daisycake123
      October 18, 2009
      daisycake123
      October 18, 2009

      I dont have the sudden diarrhea, at first I had a wierd feeling in my stomach but wed. was terrible I had to leave work and go home and I have not taken it since My stomach burned until saturday, and I am just begining to be able to eat as I am still having trouble.  But I have had long standing stomach trouble of 10 years, it is reflux and delayed stomach emptying @ 50% slower than normal.  I did call the rheumy and he said to start back after this resloves maybe by mid week and I supposed to go on vacation the week after I think when I get back from my vacation I will start back or maybe I will go to my pcp and talk to her about this med and weather I should retry she has been really good to me and called in something to put the fire out wed.

      READ MORE
    • amy's compassion
      October 19, 2009
      amy's compassion
      October 19, 2009

      That's a good idea to speak with your pcp - sometimes a stomach med can help calm the pains associated with the arava. Maybe you really should consider waiting until you return from your vacation before starting it again - then you can really commit yourself to it without worrying about the side effects during a brief time that you've been looking forward to. Please keep me posted and I will keep you in good thoughts.

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.